Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 2:54 AM CDT for Giles County, Lawrence County, Tennessee. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 2:54 AM CDT (07:54 UTC)
- Expired
- Mar 26, 2011, 4:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:56 AM CDT | HAIL 1.75 | Loretto, TN | HAIL COVERING THE GROUND...SOME TO GOLFBALL SIZE...AT LORETTO. REPORTED BY LORETTO POLICE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS54 KOHX 260754 SVROHX TNC055-099-260900- /O.NEW.KOHX.SV.W.0041.110326T0754Z-110326T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 254 AM CDT SAT MAR 26 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... SOUTHERN GILES COUNTY IN MIDDLE TENNESSEE... * UNTIL 400 AM CDT * AT 254 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LORETTO...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PULASKI... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A BUILDING LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3502 8753 3517 8751 3522 8682 3500 8683 TIME...MOT...LOC 0754Z 246DEG 31KT 3508 8746 $$ FORECASTER:19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:08 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 26, 12:08 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1208 AM CDT SAT MAR 26 2011 .UPDATE...FOR 26/06Z AVIATION FORECAST && .AVIATION... BEGINNING TO SEE SHOWER ACTIVITY INCREASING OVER NORTHERN MISSISSIPPI AS ADVERTISED BY EARLIER MODELS INCLUDING GFS AND RAPID UPDATE (HRRR). CRAS ALSO BREAKS RAIN OUT FIRST ACROSS NORTHERN MISSISSIPPI SHORTLY AFTER MIDNIGHT AND WORKS IT ACROSS SOUTHERN MIDDLE TENNESSEE NEAR ALABAMA BORDER IN THE OVERNIGHT. QUASI-STATIONARY FRONT ACROSS NORTHERN MISSISSIPPI AND NORTHERN ALABAMA. FRONT WILL SLIP SLOWLY NORTHWARD BUT NOT MUCH FARTHER THAN THE ALABAMA BORDER. THEREFORE WILL ONLY MENTION LIGHT RAIN IN BOTH BNA AND CSV THROUGH THE PERIOD. EXPECT ANY TSTMS TO REMAIN OVER SOUTHERN AREAS. BOYD && .PREV DISCUSSION... /ISSUED 918 PM CDT FRI MAR 25 2011/ DISCUSSION...CURRENT PRECIP HAS THINNED OUT A GOOD DEAL IN THE PAST FEW HOURS. FRONT IS STILL WELL TO THE SOUTH OVER NORTH MS/AL/GA. ALL MODELS REDEVELOP PRECIP OVER THE AREA OF THE FRONT AND A FEW DEGREES TO THE NORTH OF THE FRONT LATE TONIGHT. HAD CONSIDERED LOWERING POPS...BUT DIDN'T WANT TO GIVE THE WRONG IMPRESSION SINCE THE SFC LOW IS STILL TO OUR SOUTHWEST...OVER THE ARKLATEX. MORE PRECIP SHOULD DEVELOP BY 09-10Z OVER THE AREA WITH PRECIP CONTINUING THROUGH THE DAY TOMORROW AS THE SFC LOW MOVES ENEWD ACROSS NORTHERN MS/AL/GA. WILL KEEP THE CURRENT ZONE PACKAGE WITH THE EXPECTATION OF MORE PRECIP TO COME. PREV DISCUSSION... /ISSUED 650 PM CDT FRI MAR 25 2011/ UPDATE...FOR 26/00Z AVIATION FORECAST AVIATION... QUASI-STATIONARY FRONT LAYING BETWEEN HUNTSVILLE AND BIRMINGHAM ALABAMA THEN BACK TO JUST NORTH OF TUPELO MISSISSIPPI...TO JUST SOUTH OF MEMPHIS...THEN BACK ACROSS SOUTHERN ARKANSAS INTO NORTHEASTERN OKLAHOMA. TEMPS JUST NORTH OF THE FRONT ARE CHILLY AND IN THE 40S ACROSS TENNESSEE WHILE JUST SOUTH OF THE FRONT TEMPS ARE IN THE 60S AND 70S. WILL NEED TO KEEP CLOSE TABS ON FRONTAL POSITION NEXT 24 HOURS AS MUCH OF THE SIGNIFICANT WEATHER WILL BE FOCUSED ALONG THE FRONTAL BOUNDARY. EVERYTHING I'VE LOOKED AT TELLS ME THE FRONT WILL REMAIN GENERALLY ACROSS NORTH ALABAMA...POSSIBLY REACHING THE TENNESSEE/ALABAMA BORDER SATURDAY EVENING. BOYD PREV DISCUSSION... /ISSUED 343 PM CDT FRI MAR 25 2011/ DISCUSSION... IN THE NEAR SHORT TERM...THE EURO MODEL CLEARLY HAS THE BEST GRASP ON THIS CURRENT SYSTEM. MODELS ARE LOOKING AS THOUGH THEY WILL MATCH UP A LITTLE BETTER OVER THE NEXT FEW DAYS HOWEVER. STILL EXPECTING OVERRUNNING TO CONTINUE INTO TONIGHT. WE HAD A FEW REPORTS OF ICE PELLETS ACROSS OUR NORTHWEST EARLIER TODAY. A CLOSE LOOK AT THE SOUNDING DOES INDICATE WET BULB WARMING WITH TIME INTO THIS EVENING. THUS...NOT EXPECTING MUCH MORE IN THE WAY OF ANY ICE PELLET ACTIVITY. UPCOMING STORM SYSTEM IS STILL EXPECTED TO BRING RAINFALL TO THE AREA SATURDAY INTO SATURDAY NIGHT. THE STORM TRACK APPEARS TO BE A SOUTHERLY ONE WHEREBY THE LOW WILL TRACK ACROSS NORTHERN AL. THIS WILL EQUATE TO A LESSER CHANCE OF TSTMS WHILE TEMPS WILL BE COOLER. A LOOK AT ALL THE MODELS SUPPORT THE SOUTHERLY TRACK. THEREFORE...FOR THE FORECAST I WILL INCLUDE JUST A CHANCE OF T SOUTH AND NO T NORTH. RAINFALL AMOUNTS LOOK AS THOUGH A HALF INCH OR SO CAN BE EXPECTED AT MOST AREAS FOR TONIGHT THROUGH SATURDAY NT. THE SHOWERS WILL END EARLY SUNDAY. FOR THE NEAR TERM TEMPS...I WILL BE UNDERCUTTING THE MAV MAX TEMPS...PARTICULARLY ON SATURDAY AS A WET AND RAW PATTERN WILL REMAIN. IN THE EXT FCST...A RETURN FLOW WITH A SHORT LIVED WARMING TREND WILL SET UP ON MONDAY. A STORM SYSTEM WILL THEN PULL ACROSS THE MID MS VALLEY AND TRACK ACROSS KY BY WEDNESDAY. THIS WILL BRING SHOWERS AND TSTMS BACK TO THE AREA FOR THE MIDDLE OF THE WEEK. THIS SYSTEM WILL PLACE THE MID STATE IN MORE OF THE WARM SECTOR. THUS...IT WILL NEED TO BE WATCHED FOR THE POTENTIAL OF SVR STORMS. OTW...HIGH TEMPS WILL DROP BACK DOWN INTO THE 50S BY THE END OF THE WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 25, 5:06 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT FRI MAR 25 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251815- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 506 AM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WARM FRONT WILL LIFT NORTHWARD...ACROSS NORTHERN ALABAMA...LATE TONIGHT. THIS WILL SPREAD THUNDERSTORMS INTO SOUTHERN PARTS OF THE MID STATE AFTER MIDNIGHT. A FEW STORMS OVER THE EXTREME SOUTHWEST COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A WARM FRONT WILL REMAIN NEAR...OR OVER...SOUTHERN MIDDLE TENNESSEE ON SATURDAY AND SATURDAY NIGHT...AS A LOW PRESSURE SYSTEM PUSHES EASTWARD OUT OF THE LOWER MISSISSIPPI VALLEY. ISOLATED SEVERE THUNDERSTORMS... WITH DAMAGING WINDS AND LARGE HAIL...MAY DEVELOP...ESPECIALLY OVER SOUTHERN SECTIONS OF THE MID STATE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, Mar 26, 2:07 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 207 AM CDT SAT MAR 26 2011 TNZ093>095-260800- GILES-LAWRENCE-WAYNE- 207 AM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE COUNTIES... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SAVANNAH...MOVING EAST AT 45 MPH. BETWEEN NOW AND 300 AM...YOU CAN EXPECT THIS STORM TO TRACK ACROSS SOUTHERN PARTS OF WAYNE AND LAWRENCE COUNTIES...REACHING COLLINWOOD AT ABOUT 230 AM...THE LAWRENCEBURG AREA BY 250 AM...AND PULASKI SHORTLY AFTER 300 AM. BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH BRIEF TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 28 min |
| Mar 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| Mar 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren, White | 47 min |
| Mar 26, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 24 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 15 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.